Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 1, 2013, 3:45 AM EDT for Morgan County, Washington County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 3:45 AM EDT (07:45 UTC)
- Expired
- Jul 1, 2013, 6:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS51 KRLX 010745
FFWRLX
OHC115-167-011045-
/O.NEW.KRLX.FF.W.0017.130701T0745Z-130701T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MORGAN COUNTY IN SOUTHEAST OHIO...
WESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...BEVERLY...BELPRE...
* UNTIL 645 AM EDT
* AT 338 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
ESTIMATES RAINFALL AMOUNTS OF AROUND ONE INCH HAVE ALREADY
FALLEN...WITH AN ADDITIONAL INCH EXPECTED OVER THE NEXT HOUR
BEFORE RAINFALL BEGINS TO SUBSIDE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLEMING...
BARTLETT...HACKNEY...BRISTOL AND STOCKPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3968 8163 3966 8158 3959 8158 3959 8151
3938 8153 3934 8156 3927 8157 3928 8161
3927 8162 3927 8182 3937 8183 3976 8177
3976 8164
$$
162 follow-up statements
344
WGUS71 KRLX 010920
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
520 AM EDT MON JUL 1 2013
OHC115-167-011045-
/O.CON.KRLX.FF.W.0017.000000T0000Z-130701T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN OH-WASHINGTON OH-
520 AM EDT MON JUL 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
WESTERN WASHINGTON AND EASTERN MORGAN COUNTIES...
AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL INTENSITIES HAVE DECREASED ACROSS THE WARNED
AREA...HOWEVER LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE FOR
ABOUT THE NEXT HOUR. SMALL CREEKS AND STREAMS THAT HAVE FLOODED
SHOULD BEGIN SUBSIDING AS THE RAIN CONTINUES TO DECREASE.
AREAS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO....BEVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3968 8163 3966 8158 3959 8158 3959 8151
3938 8153 3934 8156 3927 8157 3928 8161
3927 8162 3927 8182 3937 8183 3976 8177
3976 8164
$$
16369
WGUS71 KRLX 011043
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
643 AM EDT MON JUL 1 2013
OHC115-167-011047-
/O.EXP.KRLX.FF.W.0017.000000T0000Z-130701T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN OH-WASHINGTON OH-
643 AM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM EDT FOR WESTERN
WASHINGTON AND EASTERN MORGAN COUNTIES...
THE HEAVY RAIN HAS ENDED...THEREFORE THE FLASH FLOOD WARNING THAT
WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. RADAR ESTIMATES INDICATE
THAT OVER TWO INCHES OF RAIN FELL IN CENTRAL WASHINGTON
COUNTY...NEAR WATERTOWN ALONG ROUTES 339 AND 676.
LIGHT RAIN WILL CONTINUE FOR ANOTHER 45 MINUTES TO AN HOUR. WHILE NO
ADDITIONAL FLASH FLOODING IS EXPECTED WITH THIS BATCH OF RAIN...IT
MAY STILL TAKE AN HOUR OR TWO FOR FLOODED CREEKS AND STREAMS TO
BEGIN SUBSIDING.
IF YOU COME UPON A FLOODED ROADWAY...TURN AROUND DON'T DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3968 8163 3966 8158 3959 8158 3959 8151
3938 8153 3934 8156 3927 8157 3928 8161
3927 8162 3927 8182 3937 8183 3976 8177
3976 8164
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:44 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 1, 1:44 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 144 AM EDT MON JUL 1 2013 .SYNOPSIS... UNSETTLED WEATHER PATTERN WILL REMAIN THROUGHOUT THE WEEK. DEEPER MOISTURE ALONG EAST COAST CREEPS BACK INTO THE REGION TUESDAY. && .NEAR TERM /THROUGH TODAY/... CURRENT CONVECTION KEEPING US BUSY OVERNIGHT. DISTURBANCE IN THE SOUTHERLY FLOW AT 500 MB MOVING THROUGH 06Z TO 12Z. LARGE EXPANSION OF CONVECTION OCCURRED 03Z TO 05Z. RATES HAVE BEEN MOSTLY .5 TO 1 IN AN HOUR IN THE DOWNPOURS THRU 06Z. WILL CONTINUE TO MONITOR FOR WATER PROBLEMS. WILL MOVE CLUSTER NORTH THROUGH EASTERN OHIO AND MID OHIO VALLEY 08Z TO 12Z. TRY TO HAVE A LULL IN POPS 14Z TO 18Z...THEN INCREASE AGAIN 18Z THROUGH 00Z. 00Z NAM FASTER BRINGING 500 MB VORT MAX EAST INTO OUR WESTERN ZONES BY 00Z TUESDAY...COMPARED TO 00Z GFS. WENT ALONG WITH THE FASTER SPEED. LOWERED TEMPERATURES FOR MAXIMUM ALONG THE EASTERN SLOPES WITH LOWER AND MORE PERSISTENT CLOUDS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... AXIS OF UPR TROF WILL REMAIN ACROSS MID MS VALLEY EARL NEXT WEEK. THIS COMBINED WITH FLOW ARND BERMUDA HIGH WILL ALLOW FOR DEEP GULF MOISTURE TO ADVECT N INTO THE AREA BY MIDWEEK. AS A RESULT...SCT TO NUMEROUS SHRA/TSRA CAN BE EXPECTED. CONT WITH THE DIURNAL NATURE TO POPS THOUGH...WITH EXPECTATION THAT MUCH OF THE ACTIVITY WANES AFTER DURING THE OVERNIGHT HRS. STILL FILL MTNS MAY GET A BOOST IN COVERAGE WITH LLVL SE FLOW. HARD TO FIGURE HOW MUCH OF THE CLDS DISSOLVE WITH NIGHT FALL...WITH MDLS SHOWING BROAD INFILTRATION OF MID/HI LVL MOISTURE BESIDES JUST THE LLVL MOISTURE. TEMPS REMAIN AT MORE SEASONABLE LVLS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... BERMUDA HIGH RETROGRADES W AS UPR TROF TO W FILLS IN. THIS SHOULD SHIFT AXIS OF DEEPER MOISTURE PERHAPS W OF THE AREA LATE IN THE EXTENDED. UNTIL THEN...UNSETTLED WX WILL BE THE RULE WITH MAINLY DIURNAL NATURE OF POPS WITH HIGH CHC EACH AFTN...WANING OVERNIGHT...ABSENT ANY UPR IMPULSE WITHIN THE S FLOW. NOT EXPECTING TOTAL WASHOUTS EACH DAY AS A RESULT BUT INFLUX OF DEEP MOISTURE WILL MEAN DOWNPOURS POSSIBLE EACH DAY. PWATS LOOK TO CLIMB TO NEAR 2 INCHES BY WEEKS END. WILL HAVE TO WATCH FOR WATER CONCERNS...BUT MID LVL FLOW SHOULD KEEP THINGS MOVING. CONCERN WOULD BE FOR PERHAPS SOME S TO N TRAINING LINES. NOT MUCH CHANGE FOR TEMPS EXPECTED...WITH SEASONAL HIGHS AND SOMEWHAT MUGGY NIGHTS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... LARGE CLUSTERS OF MOSTLY SHOWERS...WITH SOME EMBEDDED THUNDER...SHOULD MOVE NORTH INTO MID OHIO INCLUDING EASTERN OHIO AND WESTERN WEST VIRGINIA 08Z TO 12Z. VSBY AOB 3 MILES IN LOCAL DOWNPOURS WITH CEILINGS MOSTLY 3 TO 4 THSD FT BROKEN WITH LAYERS ABOVE. WITH THIS OVERNIGHT CONVECTION...THINKING ANY FOG THAT NOW DEVELOPS WOULD BE IN ITS WAKE IN THE SOUTHERN WEST VIRGINIA COAL FIELD AND SOUTHWEST VIRGINIA 08Z TO 12Z. LOWER CEILINGS DEVELOPING 06Z TO 12Z ALONG THE EASTERN SLOPES...AND MAY AFFECT THE SOUTHERN PLATEAU AROUND BECKLEY. HARD TO DETERMINE IF THAT LOWER CLOUDS WILL LINGER THROUGH THE DAY...BUT DID BRING IT BACK TO SOUTHERN PLATEAU BETWEEN 00Z TO 06Z TUESDAY. TRIED TO HAVE A LULL IN CONVECTION 12Z TO 18Z...BUT SOME SHOWERS COULD EASILY LINGER AT 12Z...ESPECIALLY ACROSS EASTERN OHIO AND NORTHERN WEST VIRGINIA. HAVE CEILINGS 2 TO 4 THSD FT BROKEN 15Z THROUGH THE AFTERNOON. THINKING ANOTHER ROUND OF CONVECTION MOVING NNE 18Z MONDAY TO 00Z TUESDAY...THEN DECREASING AFTER 00Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE...LOW. ALTERNATE SCENARIOS: TIMING ROUNDS OF CONVECTION WILL VARY. LOWER CEILINGS ALONG EASTERN SLOPES INCLUDING BECKLEY MAY BE MORE PERSISTENT THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 07/01/13 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY M M M H L L H H H H H H HTS CONSISTENCY M M M H L L H H H H H M BKW CONSISTENCY M M M M M H H H H H H M EKN CONSISTENCY M M M H H H H H H H M M PKB CONSISTENCY H H M M M H H H H H H H CKB CONSISTENCY M M M M M H H M H H H H AFTER 06Z TUESDAY... IFR IN ROUNDS OF CONVECTION THROUGH THURSDAY. ALSO IFR IN LOWER CEILINGS ALONG EASTERN SLOPES INCLUDING POCAHONTAS COUNTY INTO TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...RPY/JMV/30 NEAR TERM...RPY/JMV SHORT TERM...30 LONG TERM...30 AVIATION...KTB
Hazardous weather outlook, Jun 30, 4:14 AM EDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 414 AM EDT SUN JUN 30 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 414 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE BY MONDAY AS DEEPER MOISTURE ARRIVES...AND LINGER THROUGH MUCH OF THE WEEK. STRONGER CELLS WILL CONTAIN HEAVY RAINFALL...AND SHOULD CONFIDENCE INCREASE IN PERSISTENT OR REPETITIVE STORMS A FLASH FLOOD WATCH MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 12:51 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 AM EDT MON JUL 1 2013
WVZ024-025-010515-
LOGAN WV-MINGO WV-
1251 AM EDT MON JUL 1 2013
...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT LOGAN
AND MINGO COUNTIES...
AT 1245 AM EDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WAS
LOCATED NEAR CHAUNCEY...MOVING NORTHWEST AT 20 MPH.
RAINFALL ACCUMULATIONS OF UP TO ONE HALF IN IN 30 MINUTES CAN BE
EXPECTED FROM THESE STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3755 8208 3755 8213 3759 8213 3762 8221
3765 8223 3768 8231 3778 8234 3781 8241
3785 8242 3784 8240 3801 8201 3778 8170
3775 8176 3774 8175 3753 8201 3753 8205
16Special weather statement, Jul 1, 1:08 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 AM EDT MON JUL 1 2013
OHZ085-WVZ007-008-010545-
JACKSON WV-MASON WV-MEIGS OH-
108 AM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MEIGS...NORTH CENTRAL
MASON AND NORTHWESTERN JACKSON COUNTIES...
AT 105 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RACINE...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR PORTLAND AROUND 125 AM...CHESTER AROUND 135
AM AND FORKED RUN STATE PARK AROUND 145 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3910 8174 3907 8168 3882 8189 3889 8204
3917 8191
16Special weather statement, Jul 1, 1:57 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 AM EDT MON JUL 1 2013
KYZ103-105-OHZ087-WVZ005-006-013-010630-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-WAYNE WV-
157 AM EDT MON JUL 1 2013
...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BOYD...CABELL...NORTHEASTERN LAWRENCE...SOUTHERN LAWRENCE...WAYNE AND
WESTERN LINCOLN COUNTIES...
AT 149 AM EDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WAS LOCATED OVER WAYNE COUNTY..MOVING NORTH AT 20 MPH.
RAINFALL RATES OF UP TO ONE INCH IN 30-45 MINUTES CAN BE
EXPECTED...WITH TOTAL ACCUMULATIONS OF ONE TO ONE AND A HALF INCHES.
THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
THESE THUNDERSTORMS WILL BE NEAR BURNAUGH AROUND 200 AM...BEECH FORK
STATE PARK AROUND 205 AM...LAVALETTE AROUND 210 AM...HUNTINGTON
AROUND 225 AM AND CHESAPEAKE AROUND 230 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 187 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 24
IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3850 8268 3850 8267 3851 8268 3856 8268
3857 8218 3856 8218 3797 8219 3793 8249
3830 8268
16Special weather statement, Jul 1, 2:26 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 AM EDT MON JUL 1 2013
WVZ006-007-013>015-010700-
CABELL WV-KANAWHA WV-LINCOLN WV-MASON WV-PUTNAM WV-
226 AM EDT MON JUL 1 2013
...VERY HEAVY RAINFALL
WILL AFFECT EAST CENTRAL CABELL...NORTHEASTERN
LINCOLN...NORTHWESTERN KANAWHA...PUTNAM AND SOUTHERN MASON
COUNTIES...
AT 219 AM EDT...AN AREA OF SHOWERS WITH EMBEDDED THUNDER AND VERY
HEAVY RAINFALL WAS LOCATED ACROSS PUTNAM COUNTY...MOVING NORTH AT 15
MPH.
RAINFALL AMOUNTS OF UP TO ONE INCH IN AN HOUR WILL FALL FROM THIS
AREA OF SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
29 AND 51 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3875 8181 3874 8179 3871 8181 3868 8177
3868 8175 3829 8175 3827 8211 3875 8212
16Special weather statement, Jul 1, 2:32 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 AM EDT MON JUL 1 2013
OHZ083-086-087-WVZ005-006-010730-
CABELL WV-GALLIA OH-JACKSON OH-LAWRENCE OH-WAYNE WV-
232 AM EDT MON JUL 1 2013
...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT GALLIA...
LAWRENCE...SOUTHEASTERN JACKSON...SOUTHWESTERN MEIGS...WAYNE AND
WESTERN CABELL COUNTIES...
AT 224 AM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 9 MILES NORTHEAST OF LAKE VESUVIUS TO HUNTINGTON TO
13 MILES NORTHEAST OF INEZ...MOVING NORTH AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...WITH ONE TO ONE
AND A HALF INCHES IN AN HOUR. THIS WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ADDITIONAL
REPETITIVE CELLS MOVE ACROSS THE SAME LOCALIZED AREA...MORE SERIOUS
RISES ON CREEKS AND STREAMS MAY OCCUR AND A FLASH FLOOD WARNING MAY
BE NEEDED.
THESE THUNDERSTORMS WILL BE NEAR EAST LYNN LAKE AROUND 235 AM...
KIAHSVILLE...AND EAST LYNN LAKE AROUND 240 AM...EAST LYNN AROUND 245
AM...GALLIA...AND PROCTORVILLE AROUND 255 AM...PROCTORVILLE AROUND
300 AM...OAK HILL AND SCOTTOWN AROUND 305 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 23 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3902 8264 3900 8219 3881 8219 3879 8222
3875 8219 3859 8219 3859 8222 3857 8219
3836 8220 3827 8222 3821 8228 3813 8227
3795 8232 3793 8250 3798 8246 3800 8252
3838 8258
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:08 AM EDT | Special Weather Statement | RLX | Meigs | 37 min |
| Jul 1, 2:32 AM EDT | Special Weather Statement | RLX | Gallia, Jackson, Lawrence | 58 min |
| Jul 1, 2:59 AM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.